Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 25, 2007, 7:23 PM CDT for Waupaca County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2007, 7:23 PM CDT (00:23 UTC)
- Expired
- Mar 25, 2007, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waupaca County, WI
The radar
The Green Bay radar (KGRB), 72 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:19 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 260023 SVRGRB WIC135-260100- /O.NEW.KGRB.SV.W.0003.070326T0023Z-070326T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 723 PM CDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WAUPACA COUNTY IN NORTHEAST WISCONSIN... * UNTIL 800 PM CDT * AT 720 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED 24 MILES WEST OF CLINTONVILLE...OR ABOUT 16 MILES NORTHWEST OF WAUPACA...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... SYMCO...SCANDINAVIA...NORTHLAND AND MARION. TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4466 8920 4442 8919 4450 8875 4467 8871 $$ KIECKBUSCH
3 follow-up statements
000 WWUS53 KGRB 260034 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 734 PM CDT SUN MAR 25 2007 WIC135-260100- /O.CON.KGRB.SV.W.0003.000000T0000Z-070326T0100Z/ WAUPACA WI- 734 PM CDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN WAUPACA COUNTY... AT 733 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED 7 MILES NORTH OF IOLA...OR ABOUT 18 MILES NORTH OF WAUPACA...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG FALLS...SYMCO...MARION AND CLINTONVILLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4466 8920 4442 8919 4450 8875 4467 8871 $$ KIECKBUSCH
000 WWUS53 KGRB 260044 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 744 PM CDT SUN MAR 25 2007 WIC135-260100- /O.CON.KGRB.SV.W.0003.000000T0000Z-070326T0100Z/ WAUPACA WI- 744 PM CDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN WAUPACA COUNTY... AT 742 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR BIG FALLS... OR ABOUT 21 MILES NORTH OF WAUPACA...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION AND CLINTONVILLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4466 8920 4442 8919 4450 8875 4467 8871 $$ KIECKBUSCH
000 WWUS53 KGRB 260056 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 756 PM CDT SUN MAR 25 2007 WIC135-260106- /O.EXP.KGRB.SV.W.0003.000000T0000Z-070326T0100Z/ WAUPACA WI- 756 PM CDT SUN MAR 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WAUPACA COUNTY EXPIRES AT 800 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO SHAWANO COUNTY. OTHER THUNDERSTORMS ARE MOVING THROUGH CENTRAL WAUPACA COUNTY...BUT THESE DO NOT APPEAR TO BE SEVERE. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. LAT...LON 4466 8920 4442 8919 4450 8875 4467 8871 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:15 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 25, 2:15 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT SUN MAR 25 2007 .SHORT TERM...TNGT AND MON. MAIN FCST FOCUS TO BE ON SVR WEATHER THREAT THIS EVENING ACROSS THE FCST AREA. THE 18Z MSAS SFC ANALYSIS SHOWED A WEAK AREA OF LOW PRES NEAR THE SD/MN BORDER WITH A WRMFNT EXTENDED SEWD THRU CNTRL WI. DEW PTS HAD CLIMBED WELL INTO THE 50S OVR ALL BUT FAR NE WI WHERE LINGERING STRATUS/FOG EXISTED. VSBL SATL IMAGERY PLACED A SHRTWV TROF OVR THE UPR MIDWEST WITH CONVECTION BEGINNING TO DVLP OVR WRN MN. COMPACT MID LVL SHRTWV TROF IS FCST TO MOV FROM THE UPR MIDWEST E-NE ACROSS THE U.P. OF MI TNGT. THE WRMFNT WL HAVE MOVED THRU ALL OF NE WI BY EARLY EVENING...LEAVING THE AREA UNDER A WARM...MOIST AND UNSTABLE AIRMASS. DEW PTS AT LEAST IN THE MID 50S (WITH SOME 60 DEG READINGS) WL BE IN PLACE WHEN A SFC TROF PUSHES EWD ACROSS WI THIS EVENING. PLENTY OF INSTABILITY PRESENT WITH CAPES BETWEEN 1000-1500 J/KG...STEEP MID LVL LAPSE RATES AND LIS DOWN AROUND -4. THERE IS ALSO GOOD LOW LVL SHEAR WITH HELICITY VALUES AROUND 300 AND 0-6KM BULK SHEAR > 40 KTS. FAVORABLE SET-UP FOR AROUND OF STG TO SVR TSTMS TO MOV ACROSS NE WI THIS EVENING WITH LRG HAIL AND DAMAGING WNDS THE PRIMARY THREAT. PCPN SHOULD TAPER DOWN RATHER QUICKLY BEHIND THE SFC TROF WITH FOG BECMG A PBLM ONCE AGAIN TOWARD DAYBREAK. LACK OF COOL AIR BEHIND THE TROF WL KEEP MILD CONDITIONS OVRNGT WITH UPR 40S/LWR 50S ANTICIPATED. AFTER THE FOG DISSIPATES MON MORNING...A QUIET REST OF THE DAY EXPECTED AS THE RGN SITS BETWEEN SYSTEMS. MILD START TO THE DAY WL LEAD TO A WARM AFTERNOON WITH NEAR RECORD MAX TEMPS PSBL. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE PCPN TRENDS AND TEMPS. HPC FAVORS THE 00Z GFS ENSEMBLE MEAN FOR THE EXTENDED PERIOD...WHICH WAS FAIRLY SIMILAR TO WHAT THE MODELS WERE SHOWING YDAY...SO DID NOT MAKE MAJOR CHANGES. AFTER A DRY START MONDAY NIGHT...EXPECT PRECIP CHCS TO GRADUALLY INCREASE FROM SOUTH TO NORTH DURING THE MIDWEEK PERIOD AS A H8 WARM FRONT LIFTS THROUGH THE RGN AND PRECIPITABLE WATER VALUES INCREASE. A COLD FRONT IS EXPECTED TO APPROACH THE AREA ON THURSDAY... THEN MOVE THROUGH GRB CWA THURSDAY NIGHT. THE BEST CHANCES OF PCPN DURING THE WORK WEEK APPEAR TO BE TUES NGT/WED AND THU/THU NGT. A GENERALLY DRY PERIOD IS ANTICIPATED OVER THE WEEKEND...AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. IT SHOULD BE NOTED THAT THE ECMWF/UKMET/CANADIAN ARE SHOWING A LESS PROGRESSIVE PATTERN LATER IN THE WEEK...WITH A CUTOFF UPPER LOW DEVELOPING OVER THE PLAINS. IF THIS HAPPENS...THE COLD FRONT WILL BE MUCH SLOWER TO MOVE THROUGH...AND PCPN CHCANCES WILL LINGER INTO THE WEEKEND. WILL HAVE TO KEEP AN EYE ON THIS TREND...BUT WILL TAKE A CONSERVATIVE APPROACH TODAY...ESPECIALLY WITH THE MAIN FOCUS ON THE SHORT-TERM SEVERE WX THREAT. TEMPS WILL REMAIN ABOVE NORMAL THROUGH MOST OF THE WORK WEEK...DESPITE CLOUDS AND PCPN ACROSS THE AREA. ASSUMING THAT THE COLD FRONT MOVES THROUGH AS EXPECTED THURSDAY NIGHT...TEMPS WILL RETURN CLOSER TO NORMAL LEVELS FOR THE WEEKEND. .HYDROLOGY SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT WEEK...WITH THE MOST SIGNIFICANT PRECIPITATION EVENTS EXPECTED TONIGHT...TUESDAY NIGHT INTO WEDNESDAY...AND AGAIN THURSDAY INTO THURSDAY NIGHT. ALTHOUGH PIN POINTING WHERE THE HEAVIEST RAINFALL WILL OCCUR IS DIFFICULT THIS FAR OUT...IT APPEARS THAT THE HEAVIEST WEEKLY RAINFALL TOTALS FOR THE UPCOMING WEEK WILL FALL ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. IT IS STILL POSSIBLE THAT THE NORTH COULD SEE LOCALLY HEAVY RAIN AS WELL. IT IS POSSIBLE THAT SOME RIVERS ACROSS THE AREA MAY REACH BANKFULL OR FLOOD STAGE LEVELS DURING THE WEEK. && .AVIATION...VFR CONDITIONS EXPECTED LATE THIS AFTERNOON...HOWEVER VRBL CONDITIONS WL EXIST THIS EVENING AS STG TO SVR TSTMS TO HEAD IN OUR DIRECTION. CURRENT TIMING WOULD PLACE THE STRONGEST STORMS OVR RHI...AUW AND CWA BETWEEN 01Z AND 03Z...AND THEN INTO GRB BETWEEN 03Z AND 05Z. LRG HAIL AND DAMAGING WNDS ARE THE MAIN THREAT. ONCE THE STORMS DEPART SHORTLY AFTER MIDNGT...IFR CONDITIONS TO SETTLE IN AFTER 08Z AS FOG REDEVELOPS. THE FOG MAY BECOME LOCALLY DENSE AT TIMES WITH LIFR CONDITIONS PSBL BETWEEN 10Z AND 14Z. VFR CONDITIONS RETURN BY LATE MORNING AS THE FOG DISSIPATES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Mar 25, 12:00 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN MAR 25 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING IN CENTRAL WISCONSIN...AND SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FORECAST AREA TONIGHT. A WARM FRONT WILL LIFT NORTH ACROSS WISCONSIN THIS AFTERNOON AND USHER IN A WARMER...MORE UNSTABLE AIRMASS. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER THE UPPER MIDWEST THIS AFTERNOON AND MOVE EASTWARD INTO WISCONSIN. THIS LINE OF SEVERE THUNDERSTORMS WILL THEN MOVE INTO CENTRAL WISCONSIN EARLY THIS EVENING...AND INTO EASTERN WISCONSIN BY MID TO LATE EVENING. THE MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY NIGHT... BUT IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT WEEK. WITH THE ADDITIONAL RAINFALL...RIVER LEVELS ARE EXPECTED TO RISE AGAIN. IT APPEARS LIKELY THAT SOME RIVERS ACROSS THE AREA WILL REACH BANKFULL OR FLOOD STAGE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-564-261700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD FOG...SOME LOCALLY DENSE AT TIMES...WILL GRADUALLY DISSIPATE EARLY THIS AFTERNOON. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO APPROACH THE LAKE AROUND THE MIDNIGHT HOUR. STRONG WINDS WOULD BE THE MAIN THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT. MOISTURE FROM THE GULF OF MEXICO WILL FLOW INTO THE REGION DURING THIS PERIOD...BRINGING THE POTENTIAL FOR WIDESPREAD MARINE FOG AS IT MOVES OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN AND THE PARTIALLY ICED COVERED BAY OF GREEN BAY. KALLAS WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Mar 25, 6:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
03/25/2007 M0.75 INCH WOOD WI TRAINED SPOTTER
HAIL COVERING THE GROUND
&&Local storm report, Mar 25, 6:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
03/25/2007 M0.75 INCH WOOD WI TRAINED SPOTTER
HAIL COVERING THE GROUND
&&Local storm report, Mar 25, 7:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
703 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL PLOVER 44.45N 89.53W
03/25/2007 M1.00 INCH PORTAGE WI CO-OP OBSERVER
HAIL COVERING THE GROUND.
&&Local storm report, Mar 25, 7:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
709 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL PLOVER 44.45N 89.53W
03/25/2007 E0.75 INCH PORTAGE WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:16 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 29 min |
| Mar 25, 7:43 PM CDT | Tornado Warning | GRB | Langlade, Menominee | 32 min |
| Mar 25, 7:54 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 36 min |
| Mar 25, 8:06 PM CDT | Tornado Warning | GRB | Oconto | 24 min |
| Mar 25, 8:50 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 25 min |
| Mar 25, 11:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.